Alert archive / Georgia / Freeze Watches in 2021

Freeze Watch 5, NWS Atlanta, GA

November 6, 2021Fannin County, Towns County, Union County, Georgia

NWS Atlanta, GA issued this freeze watch at Nov 6, 2021, 4:14 AM EDT for Fannin County, Towns County, Union County, Georgia. It took effect at Nov 7, 2021, 4:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 6, 2021, 4:14 AM EDT (08:14 UTC)
In effect from
Nov 7, 2021, 4:00 AM EST
Expired
Nov 6, 2021, 2:46 PM EDT
In force
Issued by
NWS Atlanta, GA

Counties Fannin County, GA, Towns County, GA, Union County, GA

The radar

The Knoxville radar (KMRX), 155 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1131 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

843 
WWUS72 KFFC 060814
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
414 AM EDT Sat Nov 6 2021

GAZ006-008-009-061830-
/O.NEW.KFFC.FZ.A.0005.211107T0900Z-211107T1300Z/
/O.CON.KFFC.FR.Y.0006.211106T0900Z-211106T1300Z/
Fannin-Union-Towns-
414 AM EDT Sat Nov 6 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

* WHAT...Temperatures as low as 33 will result in frost formation
  this morning. Subfreezing temperatures as low as 30 degrees are
  possible Sunday morning.

* WHERE...Fannin, Union and Towns Counties.

* WHEN...Frost Advisory from 5 AM to 9 AM EDT Saturday. Freeze
  Watch from 5 AM to 9 AM Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered this morning. Frost and freeze conditions could kill
  crops and other sensitive vegetation Sunday morning.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$
3 follow-up statements
692 
WWUS72 KFFC 061021
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
621 AM EDT Sat Nov 6 2021

GAZ006-061830-
/O.NEW.KFFC.FG.Y.0014.211106T1021Z-211106T1400Z/
/O.CON.KFFC.FR.Y.0006.000000T0000Z-211106T1300Z/
/O.CON.KFFC.FZ.A.0005.211107T0900Z-211107T1300Z/
Fannin-
621 AM EDT Sat Nov 6 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING...

* WHAT...For the Frost Advisory, temperatures as low as 33 will
  result in frost formation. For the Dense Fog Advisory,
  visibility of a quarter of a mile or less in dense fog. For the
  Freeze Watch, subfreezing temperatures as low as 30 possible.

* WHERE...Fannin County.

* WHEN...For the Frost Advisory, until 9 AM EDT this morning. 
  For the Dense Fog Advisory, until 10 AM EDT this morning. For 
  the Freeze Watch, from late tonight through Sunday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing. Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

GAZ001>005-007-011-012-019-020-061400-
/O.NEW.KFFC.FG.Y.0014.211106T1021Z-211106T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Gilmer-Chattooga-Gordon-
Floyd-Bartow-
Including the cities of Calhoun, Rome, and Cartersville
621 AM EDT Sat Nov 6 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

* WHAT...Visibility a quarter of a mile or less in dense fog.

* WHERE...Dade, Walker, Catoosa, Whitfield, Murray, Gilmer, 
  Chattooga, Gordon, Floyd and Bartow Counties.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

GAZ008-009-061830-
/O.CON.KFFC.FR.Y.0006.000000T0000Z-211106T1300Z/
/O.CON.KFFC.FZ.A.0005.211107T0900Z-211107T1300Z/
Union-Towns-
621 AM EDT Sat Nov 6 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING...

* WHAT...Temperatures as low as 33 will result in frost 
  formation this morning. Subfreezing temperatures as low as 30 
  degrees are possible Sunday morning.

* WHERE...Fannin, Union and Towns Counties.

* WHEN...Frost Advisory from 5 AM to 9 AM EDT Saturday. Freeze 
  Watch from 5 AM to 9 AM Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered this morning. Frost and freeze conditions could 
  kill crops and other sensitive vegetation Sunday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$
918 
WWUS72 KFFC 061358
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
958 AM EDT Sat Nov 6 2021

GAZ006-062200-
/O.EXP.KFFC.FG.Y.0014.000000T0000Z-211106T1400Z/
/O.CON.KFFC.FZ.A.0005.211107T0900Z-211107T1300Z/
Fannin-
958 AM EDT Sat Nov 6 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING...
...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

* WHAT...Visibilties will continue to improve this morning as
  areas of dense fog begin to lift. For the Freeze Watch tonight,
  subfreezing temperatures as low as 30 degrees are possible. 

* WHERE...Fannin County.

* WHEN...For the Freeze Watch, after midnight tonight through mid-
  morning Sunday.
 
* IMPACTS...Frost and freeze conditions could kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. 

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

GAZ001>005-007-011-012-019-020-061500-
/O.EXP.KFFC.FG.Y.0014.000000T0000Z-211106T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Gilmer-Chattooga-Gordon-
Floyd-Bartow-
Including the cities of Calhoun, Rome, and Cartersville
958 AM EDT Sat Nov 6 2021

...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

Low clouds and fog will continue to erode this morning. There will
be patchy dense fog through 11 AM, where visibilities will be
reduced to less than 1/2 mile at times, but overall trends are
expected to improve through the rest of the morning.

$$

GAZ008-009-062200-
/O.CON.KFFC.FZ.A.0005.211107T0900Z-211107T1300Z/
Union-Towns-
958 AM EDT Sat Nov 6 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING...

* WHAT...Subfreezing temperatures as low as 30 degrees are 
  possible Sunday morning. 

* WHERE...Fannin, Union and Towns Counties.

* WHEN...Freeze Watch late tonight through mid-morning Sunday.
 
* IMPACTS...Frost and freeze conditions could kill crops and 
  other sensitive vegetation Sunday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$
363 
WWUS72 KFFC 061846
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
246 PM EDT Sat Nov 6 2021

GAZ006-008-009-070400-
/O.UPG.KFFC.FZ.A.0005.211107T0900Z-211107T1300Z/
/O.NEW.KFFC.FZ.W.0004.211107T0900Z-211107T1400Z/
Fannin-Union-Towns-
246 PM EDT Sat Nov 6 2021

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EST SUNDAY...

* WHAT...Subfreezing temperatures as low as 30 degrees are 
  expected.

* WHERE...Fannin, Union and Towns County in north Georgia.

* WHEN...late tonight and early Sunday morning, between 4 AM and 9
  AM.

* IMPACTS...Temperatures at or below freezing for several hours
  could kill crops, other sensitive vegetation, and possibly 
  damage unprotected outdoor plumbing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

GAZ001>005-007-011>016-019>021-030>032-041>043-052-053-066-067-
070400-
/O.NEW.KFFC.FR.Y.0007.211107T0800Z-211107T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Gilmer-Chattooga-Gordon-
Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-Polk-Paulding-
Cobb-Haralson-Carroll-Douglas-Heard-Coweta-Troup-Meriwether-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Marietta, Carrollton, Douglasville, and Newnan
246 PM EDT Sat Nov 6 2021

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY...

* WHAT...Temperatures dropping to the mid 30s will result in areas
  of frost.

* WHERE...Much of west-central and northwest Georgia.

* WHEN...Late tonight into early Sunday morning.

* IMPACTS...Frost could kill or damage sensitive outdoor
  vegetation if left unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze watch went out at Nov 6, 3:26 AM EDT, 48 minutes earlier.

Area forecast discussion, Nov 6, 3:26 AM EDT, 48 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
326 AM EDT Sat Nov 6 2021

.UPDATE...

06z Aviation update below.

Baker

&&

.PREV DISCUSSION... /Issued 844 PM EDT Fri Nov 5 2021/

UPDATE...
No changes to the forecast this evening. Rain showers continue to
move across the far southeastern CWA counties. This activity will
last through tomorrow morning before slowly tapering off. Rainfall
totals of up to an inch are possible with this activity. Tonight
low temperatures will fall into the 30s to 40s area wide. A frost
advisory remains in effect from 5 AM tomorrow morning to 9 AM for
Fannin, Union and Towns counties in far northern Georgia.

PREV DISCUSSION... /Issued 438 PM EDT Fri Nov 5 2021/

UPDATE...
Quick up date to the forecast to increase PoPs across the far SE
counties. Rain has already begun there and will continue to fall
over the course of the night. Thus, have included PoPs of likely
and above. Rainfall totals of near an inch are possible over the
next 24 to 48 hours.

DISCUSSION... /Issued 346 PM EDT Fri Nov 5 2021/

SHORT TERM /Tonight through Saturday Night/...
Current satellite loop shows mainly high to mid level clouds across
the state this afternoon with a low pressure center developing in
the gulf. Rain from this low center has moved into SE GA and into
portions of east central GA. The models are still showing this low
center deepening overnight as it moves across central FL to just
off the GA coast by daybreak Sat. With the movement of this low
center we will see rain increase across south and east GA tonight
through sat afternoon. Areas along and south of an Americus to Macon
to Augusta line will be the prime areas to see any precip over the
next 24 hours. Rainfall totals have thus been adjusted upward with
the potential for rainfall totals up to or just over an inch in the
far southeast counties through Sat evening.

Expecting some of the higher clouds to scattering out across the NE
GA mountains tonight which could allow temps to dip to near freezing
for a few hours Saturday morning. For this reason, a Frost Advisory
has been issued for Fannin, Union, and Towns counties. Patchy frost
will also be possible for adjacent areas of far north Georgia as
well where clouds are less pervasive.

Skies will likely clear considerably across the northwest half or so
of the area by midday Saturday with rain showers gradually shifting
eastward away from the southeastern counties through Saturday
evening. High temperatures will remain below normal areawide
Saturday with the coolest temperatures across the southeast zones
where clouds and showers will persist. Temperatures Sat night will
dip back down into the 30s and 40s.

01

LONG TERM /Sunday through Friday/...
A coastal low continues to linger offshore of the Georgia/South
Carolina coast at the beginning of the long term forecast period.
There are some discrepancies in the model guidance over the exact
positioning of the low before it skirts up the eastern seaboard on
its northeast trajectory out to sea. The NAM and Canadian model
suggest that the coastal low will remain a little further south and
west in the South Atlantic Bight than the GFS and Euro. If the low
follows the NAM/Canadian solutions, a slight chance of precipitation
early Sunday will be possible for extreme southeastern portions of
the forecast area.

By Sunday evening, a ridge develops from the surface to the upper
levels of the atmosphere with its axis extending from the deep south
to New England along the spine of the Appalachians. The region
transitions to a northerly/northwesterly flow pattern, bringing calm
and dry conditions through Wednesday. Daily max temperatures
moderate back to the upper 60s and 70s across the forecast area,
which will be a nice respite from the cooler than average
temperatures we have been dealing with lately.

Towards the end of the forecast period, a trough ejects out of the
Rockies and develops into a well defined low pressure system as it
marches over the Great Plains and into the Great Lakes Region. The
GFS and Euro hint at an initial disturbance associated with the
upper level trough digging into our area that could bring a chance
of rain to our area Thursday. The GFS is a little more aggressive
with the amount of moisture associated with this initial disturbance
than the Euro while the Canadian remains dry. A secondary, but
stronger, front will pass through on Friday. The GFS has it exiting
the forecast area by Friday evening while the Euro and Canadian have
it remaining over the region for longer. Future model runs will
increase confidence in timing, PoP, and QPF forecasts for Thursday
and Friday.

KAL

&&

.AVIATION...
06Z Update...
VFR conditions expected through period. Some lingering light rain
or showers near KMCN this morning and possible cigs near 6 kft,
otherwise most sites with alto/cirrus cigs. Could get some
clearing to just some FEW cirrus late this afternoon/evening
especially for KATL and other western sites (lingering SCT 5 kft
and alto/cirrus cigs for KMCN and KAHN this evening). Winds NE
8-11 kts with low end gusts this morning (possibly increasing a
bit), then decrease after about 22z and switch to NNW side for
KATL and nearby (could be slight differences for other sites).

//ATL Confidence...06Z Update...
Medium on cigs for KMCN and KAHN late today.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          55  40  67  40 /  30  20   0   0
Atlanta         57  40  65  41 /  10   5   0   0
Blairsville     57  32  63  35 /  10   5   0   0
Cartersville    59  37  64  38 /   5   5   0   0
Columbus        58  42  68  42 /  30  10   0   0
Gainesville     57  39  66  41 /  10  10   0   0
Macon           54  41  68  40 /  50  20   0   0
Rome            62  38  67  40 /   5   5   0   0
Peachtree City  57  38  66  40 /  20   5   0   0
Vidalia         50  46  63  43 /  90  70  10   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Frost Advisory until 9 AM EDT this morning for the following
zones: Fannin...Towns...Union.

&&

SHORT TERM...28
LONG TERM....KAL
AVIATION...Baker
Hazardous weather outlook, Nov 5, 4:45 PM EDT, 11 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
445 PM EDT Fri Nov 5 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
445 PM EDT Fri Nov 5 2021

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...Tonight...

A Frost Advisory has been issued for Towns, Union and Fannin
Counties for early Saturday morning. Those with agricultural
interests, and homeowners with sensitive plants, should be prepared
for frost formation.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Colder than normal temperatures are expected Saturday night through
Sunday. Those with agricultural interests, and homeowners with
sensitive plants, should be prepared as temperatures will approach
Frost/Freeze criteria during this time, especially across north
Georgia and the north Georgia mountains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 6:21 AM EDTDense Fog AdvisoryFFCBartow, Catoosa, Chattooga, Dade, Fannin, Floyd and 5 more4 hr
Nov 6, 2:46 PM EDTFrost AdvisoryFFCBartow, Carroll, Catoosa, Chattooga, Cherokee, Cobb and 19 more19 hr
Nov 6, 2:46 PM EDTFreeze WarningFFCFannin, Towns, Union19 hr

Nearby

Freeze Watches in Georgia, 2021Every freeze watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.